MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572340
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation on may 23, 2023 that an epic biliary stent was used to treat a 6cm malignant stricture in the bile duct during a bilateral stent placement procedure performed on (b)(6) 2023.The patient's anatomy was not tortuous and was dilated prior to stent placement procedure.During the procedure, the stent was unable to deploy.The stent was partially deployed on the delivery system when it was removed from the patient.The procedure was completed with another epic biliary stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Initial reporter's phone number: (b)(6).Imdrf device code a15 captures the reportable event of stent partially deployed.
 
Additional Manufacturer Narrative
Block e1: initial reporter's phone number: (b)(6).Imdrf device code a15 captures the reportable event of stent partially deployed.An epic biliary delivery system was received for analysis; the deployed stent was not returned.Visual and tactile inspections found multiple kinks on the inner sheath.No other problems were noted to the delivery system.The observed event of inner sheath bent/kinked was most likely due to an interaction between the user and the device (unintended); however, at which stage of the procedure (during procedure/ handling post procedure) it occurred cannot be established.The reported event of stent partially deployed was not confirmed because the delivery system was received without the stent.Additional information was received confirming that the stent was deployed outside the patient prior to returning the device.It is most likely that the device may have encountered difficult patient anatomy such as extrinsic compression or severe angulation of the bile duct which causes difficulty in stent deployment and contributed to the reported event of stent partially deployed.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17094123
Report Number3005099803-2023-03097
Device Sequence Number1907480
Product Code FGE
UDI-Device Identifier08714729896968
UDI-Public08714729896968
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2024
Device Model NumberM00572340
Device Catalogue Number7234
Device Lot Number0030199041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient RaceAsian